# SDR 20010320CW017

- Difficulty date: February 26, 2001
- Submitted: March 20, 2001
- Operation: Air carrier
- Aircraft: N8540F
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7780108
- Engine: Lyc IO540K1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Rotor Shaft
- Part number: 6351
- Part serial: 99101321
- Condition: Cracked
- Location: Magneto
- Part time: 457 hours
- Stage of operation: IN
- How discovered: W
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ENGINE RUNUP, PILOT NOTICED 250 RPM DROP DURING MAG CHECK AT 2000 RPM.  THE ENGINE WAS ALSO RUNNING VERY ROUGH ON ONE MAG.  MAG INSPECTION REVEALED THAT THE ROTOR SHAFT WAS CRACKED IN TWO AT THE BASE OF THE SLOT IN THE SHAFT.
